Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 23, 2000, 4:49 PM CST for Arkansas County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2000, 4:49 PM CST (22:49 UTC)
- Expired
- Feb 23, 2000, 5:35 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Arkansas County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 5:05 PM CST | Hail 0.75 | Lodges Corners, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 232249 TORLIT ARC001-232335- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 449 PM CST WED FEB 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS * UNTIL 535 PM CST * AT 447 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 8 MILES WEST OF DE WITT... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... DE WITT AROUND 455 PM CST... ALMYRA AROUND 500 PM CST... CROCKETTS BLUFF AROUND 515 PM CST... ST CHARLES AROUND 515 PM CST... IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. 38/16
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 23, 2:38 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 23, 2:38 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CST WED FEB 23 2000 SINCE SATELLITE METEOROLOGY DICTATES SOME POSSIBLE LATE DEVELOPMENT FOR EARLY THIS EVENING WILL KEEP SMALL POPS EZARLY TONIGHT...OTHERWISE NVA WILL MOVE IN. TEMPS REASONABLE AND MODELS ARE IN FAIRR AGREEMENT. 38 .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:12 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas | 48 min |
| Feb 23, 4:12 PM CST | Severe Thunderstorm Warning | LZK | Grant | 48 min |
| Feb 23, 4:31 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 49 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.